Solvin Cold

What is Solvin Cold?

Solvin cold is a combination medicine containing Chlorpheniramine which is a “first generation antihistamine medicine commonly prescribed to treat conditions like allergy, rhinitis, flu, common cold” Phenylephrine which is “primarily used as a decongestant” Ambroxol which is a “mucolytic agent used to reduce thickness of sputum and Paracetamol which is “used as a pain killer and also to reduce body temperature. This combination is mainly used for temporarily treating allergic conditions like Rhinitis, Allergy, Common cold, hay fever, sneezing, runny nose, and watery eyes.

Solvin Cold Composition

Composition of Solvin Cold Tablet

  • Chlorpheniramine – 2 mg
  • Ambroxol – 30 mg
  • Paracetamol – 500 mg
  • Phenylephrine – 10 mg

 Composition of Solvin Cold Syrup

  •  Phenylephrine-5MG/5ML
  • Chlorpheniramine-2MG/5ML

Composition of Solvin Cold Drops

  • Phenylephrine-2.5MG/ML
  • Ambroxol-7.5MG/ML
  • Paracetamol-125MG/ML
  • Chlorpheniramine-1MG/ML

Manufactured by

  • IPCA Laboratory Ltd

Prescription

  • Prescription not needed

Form

  • Tablet
  • Syrup
  • Drops

Type of Drug – Antihistamine and Decongestant

Uses of Solvin Cold

Solvin Cold is prescribed in the treatment, control, prevention, and improvement of the following conditions, diseases, and symptoms:

  • Sneezing
  • Headache
  • Nasal decongestant
  • Cold
  • Running nose
  • Fever
  • Allergy symptoms
  • Itching
  • Watery eyes
  • Skin allergies
  • Toothache
  • Joint pain
  • Menstrual pains
  • Intraocular tension
  • Hypotensive conditions

How does Solvin Cold work?

Each component of Solvin Cold has different actions and help to improve patient’s condition by performing the following activities:

Chlorpheniramine

Chlorpheniramine is an antihistamine that acts on symptoms of allergic respiratory and skin conditions.

Ambroxol

Ambroxol belongs to the group of drugs called mucolytics. It works by thinning the mucus in the airways, thus making the mucus less sticky and facilitates the removal of the mucus and improves the respiration.

Phenylephrine

Phenylephrine mainly assists in relieving the congestion by reducing blood flow to the blood vessels in the nose.

Paracetamol

Paracetamol is a pain killer and fever reducer. It increases the threshold level of pain and acts on certain region of the brain which regulates the body temperature and also causes an increased blood flow throughout the skin, along with heat loss and sweating. Paracetamol is useful in the management of low to medium intensity pains such as headache, joint pains, toothache, menstrual pains.

How to Take Solvin Cold?

  • Solvin Cold is available as tablets, syrup, and drops for oral administration.
  • This medicine may be used with or without food as the absorption of the drug is not influenced by the food, but it is advised to maintain proper timings.
  • In case of tablet, swallow the tablet whole. Do not crush or chew the tablet.
  • Prolonged usage or more than the recommended dosage is not advised without doctor’s consent.

Common Dosage for Solvin Cold

Your doctor would decide the dosage based on the conditions like –

  • Health status/medical condition of the patient
  • Severity of symptoms
  • Reaction to the first dose
  • History of allergy/drug reactions

The dosage and the drug form of Solvin Cold depend on the patient’s age, weight, and medical condition. Take this drug as prescribed by your health expert. If you miss a dose of Solvin Cold, please take it immediately once you remember. If it is nearing the next dose schedule, skip the missed dose and continue with the regular dosage schedule.

  1. What happens if I overdose on Solvin Cold?

Solvin cold should not be administered in more than prescribed dose. An increased dose will not help to improve your condition earlier; rather it may lead to serious side effects like drowsiness, confusion, tremors, and increased heartbeat. Consult your doctor immediately in case of any overdosage.

  1. What happens if I miss a dose of Solvin Cold?

The potency of medicine may decrease as to work effectively a certain amount of drug must be present in your body at all times. Use the missed dose sooner you remember. Never use a double dose if it is already nearing the next dose schedule time.

  1. Is Solvin clod available as an over the counter (OTC) product?

Yes, it is as an OTC (over the counter) medicine but consult a physician before taking this drug to avoid any bad effects on the patient’s health.

  1. Is it safe to take Solvin Cold if I am pregnant?

No, Solvin Cold is not safe if you are pregnant. Please consult with your physician to better understand about this drug.

  1. Is it safe to take Solvin clod if I am breastfeeding?

No, Solvin Cold is not safe if you are breastfeeding. Please consult with your physician to better understand about this medicine.

  1. Can Solvin clod be given to Children and Infants?

Yes, only after consulting with the physician the correct variant of this drug can be given to children and infants.

When to avoid Solvin Clod?

Don’t take Solvin Cold if you have a history of any below problems –

  • Hypersensitivity towards the ingredients of the medicine
  • Kidney disorders
  • Liver disorders
  • Pregnancy
  • Breastfeeding
  • Prostatic hyperplasia

Also advised to avoid this medicine if already using any of the following medicine –

  • Antibiotics
  • Digoxin
  • Antipsychotics
  • Decongestants
  • High blood pressure medicines

Precautions while taking Solvin Cold

Don’t take Solvin Cold if you had or are having problems like:

  • Asthma
  • Emphysema
  • Lung disorders
  • Respiratory depression and general depression
  • Heart-related problems
  • Avoid doing any type of physical activity or work which need your focused attention while on this drug as it might have a drowsy effect on you.
  • While taking Solvin Cold, make sure that you are not allergic to any ingredient before taking it.

Solvin Cold side effects

Although Solvin Cold is one of the most effective medicines to treat cold, fever, allergy and infection it may show some side effects. Consult your physician in case you experience any of the below symptoms:

  • Sleepiness
  • Allergic reactions
  • Heartburn
  • Running Nose and Cough
  • Dry Mouth
  • Nausea or Vomiting
  • Abdominal pain
  • Headache

Note: Inform your health expert if you experience any adverse reaction to the Solvin Cold.

Solvin Cold Tablet – Drug Interactions

If you use other medicines or over-the-counter products at the same time, the effects of Solvin Cold may change. This may cause your drug not to work properly or increase your risk for side effects. Inform your doctor about all the drugs, vitamins, and herbal products you are using, so that he can help you prevent or manage drug interactions. Solvin Cold may interact with the following products and drugs:

  • High blood pressure medicines
  • Decongestants
  • Digoxin
  • Antipsychotics
  • Ketoconazole
  • Leflunomide
  • Juxtapid mipomersen
  • Interfere with certain laboratory tests

Substitutes for Solvin Cold Tablet

Below is the list of medicines, which have the same composition, strength, and form as Solvin Cold and hence can be used as its substitute:

  • Febrex Plus Tablet – Indoco Remedies Ltd
  • Theocold Tablet – Theo Pharma Pvt Ltd
  • Alerfri CC 2 mg/500 mg/10 mg Tablet – Navil Laboratories Pvt Ltd
  • Egcold Tablet – EG Lifecare Services Pvt Ltd
  • Flucold Tablet – Wallace Pharmaceuticals Pvt Ltd
  • Sinarest Tablet – Centaur Pharmaceuticals Pvt Ltd

If for some reason an experienced doctor is not available around you, then you can contact us here.

Dr. Srishti Tayal is Chief Radiologist at Radiodent – Dental and Maxillofacial Imaging. She has completed BDS and MDS with Gold Medal from JSS Medical College, Mysore. She is a passionate medical researcher and has published five research papers in various medical journals and received an award for the best scientific paper.

In addition to following her pursuits in dentistry, she is also an avid medical writer who believes in bridging the information gap among the common population with regards to modern medicine.

Leave a Review

How did you find the information presented in this article? Would you like us to add any other information? Help us improve by providing your rating and review comments. Thank you in advance!

Name
Email (Will be kept private)
Rating
Comments
Solvin Cold Overall rating: ☆☆☆☆☆ 0 based on 0 reviews
5 1

Leave a Reply

Your email address will not be published. Required fields are marked *